Searching ordered structures

N. Linial*, M. Saks

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

41 Scopus citations


Suppose distinct real numbers are assigned to the elements of a finite partially ordered set P in an order preserving manner. The problem of determining the fewest numbers of comparisons required to locate a given number x in P is investigated. Some general bounds are provided for the problem and analyzed in detail for the case that P is a product of chains and that P is a rooted forest.

Original languageAmerican English
Pages (from-to)86-103
Number of pages18
JournalJournal of Algorithms
Issue number1
StatePublished - Mar 1985
Externally publishedYes

Bibliographical note

Funding Information:
Rutgers University, in part by NSF under


Dive into the research topics of 'Searching ordered structures'. Together they form a unique fingerprint.

Cite this